# SDR 2002FA0000383

- Difficulty date: February 1, 2002
- Submitted: March 21, 2002
- Operation: General aviation
- Aircraft: N2359T
- Make and model: Robsin R22BETA
- Aircraft serial: 2359
- Engine: Lyc O320B2C
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Wheel
- Part number: B1741
- Condition: Cracked
- Location: Engine Fan
- Part time: 3,646 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF FAN ASSEMBLY WHICH IS MOUNTED ON A TAPERED SHAFT,  THE FAN MOUNTING HUB WAS FOUND TO BE CRACKED THROUGH.  ALSO THE REINFORCEMENT PLATE WHICH IS USED TO STRENGTHEN THE FAN ASSEMBLY WAS FOUND TO BE SEVERELY CRACKED.  THIS SIDE OF THE FAN ASSEMBLY MOUNTS TO THE FAN SHAFT BEARING ASSEMBLY.  SUSPECT THAT TAPERED SHAFT RETAINING NUT WAS OVERTORQUED CAUSING UNDUE STRESS ON THE TAPERED SHAFT CAUSING THE FAILURE.  THIS AREA IS HARD TO INSPECT WITHOUT FAN REMOVAL, THEREFORE IT WENT UNDETECTED WHICH EVENTUALLY LEAD TO THE REINFORCEMENT PLATE CRACKING  SUGGEST USING  APPROPRIATE TORQUE ON RETENTION NUT.
